Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Truvada Side Effects Rash

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Truvada (Tenofovir + Emtricitabine)

What Is Truvada? Who Should Take Truvada? What About Drug Resistance? How Is Truvada Taken? What Are the Side Effects? How Does Truvada React With Other Drugs? What Is Truvada? Truvada is a pill that contains two drugs used to fight HIV: Tenofovir (Viread) and emtricitabine (Emtriva). Truvada is manufactured by Gilead Sciences. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). The drugs in...
Ask the Experts

RASH! Atripla vs. Complera vs. Iccentress & Truvada when is to comes to RASH risk

My best friend was diagnosed 3 weeks ago. CD4 478. VL 10,000. He started on Atripla about two weeks ago. On around day 12 of taking Atripla he developed a HORRIBLE HORRIBLE rash. It spread to his eyes and mouth with fever. We have an excellent HIV...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
I am sorry to hear about your friend's bad reaction to Atripla. Rash is one of the most common side effects with Atripla, although it is usually more mild, it can be severe in some cases. It takes several days for the efavirenz (the part of... Read more »

Truvada & Rash

My partner has bee HIV+ for 12+ years & just started HIV meds a week ago (Truvada and Isentress). So far few side effects but has a slight rash/red spots on his face and neck. Will this evetually go away as he becomes used to the meds? Are...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The rash rate of Isentress/Truvada is low and if a rash occurs rarely serious most often resolution over several weeks/months. Many other conditions can cause rash in the setting of starting treatment for HIV infection including a range of immune... Read more »

Kaletra + Truvada = rash

I recently started HAART with standard dosage of Truvada and Kaletra. On day 10, I started to develop a rash over most of my chest and back with it starting to spread to my arms. How long will the rash last and should I talk to my doctor about...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rash associated with Kaletra/Truvada is usually fairly mild and usually doesn't necessitate stopping or switching the medications. Antihistamines such as Benadryl often helpful. There are often flare-ups of follicultis or other skin... Read more »

Skin Rashes while taking Truvada and Stocrin

Last night was my third day of taking the meds - Truvada and Stocrin. I have a slight fever after came from work. I took the medicine on time and go to sleep. When I woke this morning, i noticed skin rashes all over my arm, my body, and legs. The...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.Rash is an uncommon, but not rare side effect of many HIV medications, including efavirenz (Sustiva, Stocrin, part of Atripla) and tenofovir/FTC (Truvada). By simple odds, it's most likely due to the efavirenz in... Read more »
Connect With Others

Widespread Atripla/truvada+sustiva Rash

Posted by younguk, 2 Replies
I am taking Truvada and Sustiva and have been for 2 weeks. 8 days in I developed a rash which has become progressively worse. It covers most of the surface area of my inner thighs and upper back and is also present in significant amounts everywhere... Read more »

Sustiva Rash ??

Posted by SunshineSR, 2 Replies
Hello Everyone, Just had a question I was hoping someone could help me with, I recently started on meds, Sustiva and Truvada. Although I have been on them only a little over a week, I was happy to realize I have only experienced minor side... Read more »

anyone else w-a rash out there

Posted by soimnotalone, 2 Replies
i take sustiva and truvada and have been bragging about how great I feel....now I have this itchy bumpy rash did anyone else experience this.....I was just diagnosed 9-11-05 Read more »

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds?

I first started taking meds in May this year I was put on Truvda and Sustiva first, and was taken off them due... Read more »